Woman Has Problems Withdrawing from 10 Mg. Paxil

Paragraph 1 reads:  "Thank you for one of the most intelligent pieces I've ever seen regarding antidepressant withdrawal [“Go Off Drugs, Lose Control?,” Feb. 25].

Last paragraph reads:  "If I had this much trouble with the lowest dosage, then what about the others who take 20, 30 or 40 milligrams each day? "

http://www.latimes.com/features/printedition/health/la-he-letters3mar03,1,6901234.story

LETTERS

Long road for getting off drugs

March 3, 2008

Thank you for one of the most intelligent pieces I've ever seen regarding antidepressant withdrawal [“Go Off Drugs, Lose Control?,” Feb. 25].

It's a huge problem for many people, and sadly, only a tiny percentage of the population is even aware that it exists. I cannot tell you how many times I've described the dangers of antidepressants to others, only to be called a Scientologist. (I won't lie — I don't know a lick about their beliefs.)

I have a poorly created (yet terribly honest) video on YouTube that I made while I was tapering off Paxil ( www.youtube.com/watch?v=T5X01wvJWPs).

I was on the lowest dosage (10 milligrams), and it took me seven months to fully withdraw.

If I had this much trouble with the lowest dosage, then what about the others who take 20, 30 or 40 milligrams each day?

Summer Beretsky

Kingston, Penn.

You can read Beretsky's My Turn essay on withdrawing from antidepressants at latimes.com/panic.